Aequationes mathematicae

, Volume 92, Issue 3, pp 549–561 | Cite as

Disjointness preserving maps between vector-valued group algebras

  • Maliheh Hosseini
  • Juan J. Font


Let G be a locally compact abelian group and B be a commutative Banach algebra. Let \(L^{1}(G, B)\) be the Banach algebra of B-valued Bochner integrable functions on G. In this paper we provide a complete description of continuous disjointness preserving maps on \(L^{1}(G, B)\)-algebras based on a scarcely used tool: the vector-valued Fourier transform. We also present necessary and sufficient conditions for these operators to be compact.


Locally compact abelian group Vector-valued group algebras Disjointness preserving mappings 

Mathematics Subject Classification

Primary 47B38 Secondary 43A20 43A22 43A25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Abramovich, Y.: Multiplicative representation of disjointness preserving operators. Indag. Math. 45, 265–279 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abramovich, Y., Veksler, A.I., Koldunov, A.V.: On operators preserving disjointness. Soviet Math. Dokl. 248, 1033–1036 (1983)zbMATHGoogle Scholar
  3. 3.
    Araujo, J.: Separating maps and linear isometries between some spaces of continuous functions. J. Math. Anal. Appl. 226, 23–39 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Arendt, W.: Spectral properties of Lamperti operators. Indiana Univ. Math. J. 32, 199–215 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Arendt, W., Hart, D.R.: The spectrum of quasi-invertible disjointness preserving operators. J. Funct. Anal. 68, 149–167 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chan, J.T.: Operators with disjoint support property. J. Oper. Theory 24(2), 383–391 (1990)MathSciNetzbMATHGoogle Scholar
  7. 7.
    de Pagter, B.: A note on disjointness preserving operators. Proc. Am. Math. Soc. 90, 543–549 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Font, J.J., Hernández, S.: Separating maps between locally compact spaces. Arch. Math. (Basel) 63, 158–165 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Font, J.J., Hernández, S.: Automatic continuity and representation of certain linear isomorphisms between group algebras. Indag. Math. 6(4), 397–409 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Gau, H.-L., Jeang, J.-S., Wong, N.-C.: Biseparating linear maps between continuous vector-valued function spaces. J. Aust. Math. Soc. 74, 101–109 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hausner, A.: On a homomorphism between generalized group algebras. Bull. Am. Math. Soc. 67, 138–141 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hewitt, E., Ross, K.A.: Abstract Harmonic Analysis II. Springer, New York (1970)zbMATHGoogle Scholar
  13. 13.
    Huijsmans, C., de Pagter, B.: Invertible disjointness preserving operators. Proc. Edinb. Math. Soc. 37, 125–132 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Honary, T.G., Nikou, A., Sanatpour, A.H.: Disjointness preserving linear operators between Banach algebras of vector-valued functions. Banach J. Math. Anal. 8(2), 93–106 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Jamison, J.E., Rajagopalan, M.: Weighted composition operator on \(C(X, E)\). J. Oper. Theory 19(2), 307–317 (1988)zbMATHGoogle Scholar
  16. 16.
    Jarosz, K.: Automatic continuity of separating linear isomorphisms. Canad. Math. Bull. 33(2), 139–144 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Laursen, K.B., Neumann, M.: Introduction to Local Spectral Theory. Oxford University Press, Oxford (2000)zbMATHGoogle Scholar
  18. 18.
    Katznelson, Y.: An Introduction to Harmonic Analysis. Cambridge University Press, Cambridge (2004)CrossRefzbMATHGoogle Scholar
  19. 19.
    Munkres, J.R.: Topology: a First Course. Prentice-Hall Inc, Englewood Cliffs, N.J. (1975)zbMATHGoogle Scholar
  20. 20.
    Rudin, W.: Fourier Analysis on Groups. Wiley-Interscience, New York (1962)zbMATHGoogle Scholar
  21. 21.
    Ruess, W.M., Summers, W.H.: Compactness in spaces of vector-valued continuous functions and asymptotic almost periodicity. Math. Nachr. 135, 7–33 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Tewari, U.B., Dutta, M., Vaidya, D.P.: Multipliers of group algebras of vector-valued functions. Proc. Am. Math. Soc. 81, 223–229 (1981)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Faculty of MathematicsK. N. Toosi University of TechnologyTehranIran
  2. 2.Departamento de Matemáticas (IMAC)Universitat Jaume ICastellónSpain

Personalised recommendations